Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Jan 21, 2010, 4:40 PM EST for Volusia County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2010, 4:40 PM EST (21:40 UTC)
- Expired
- Jan 21, 2010, 5:30 PM EST
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 104 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839
WFUS52 KMLB 212140
TORMLB
FLC127-212230-
/O.NEW.KMLB.TO.W.0003.100121T2140Z-100121T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
440 PM EST THU JAN 21 2010
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL VOLUSIA COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...NEW SMYRNA BEACH...SOUTH DAYTONA...
PORT ORANGE...ORANGE CITY...
* UNTIL 530 PM EST.
* AT 438 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DE BARY...
MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAKE HELEN...EDGEWATER...DELTONA...
THIS STORM IS CAPABLE OF PRODUCING A TORNADO AT ANY TIME. PEOPLE IN
THE PATH OF THIS STORM SHOULD ACT NOW IN ORDER TO PROTECT THEMSELVES.
DO NOT WAIT FOR THE TORNADO TO DEVELOP BEFORE ACTING...YOU MAY NOT
SEE OR HEAR ITS APPROACH. DO NOT GET CAUGHT OFF GUARD!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.
EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2916 8099 2902 8088 2902 8087 2893 8082
2893 8084 2897 8086 2898 8089 2893 8086
2883 8129 2884 8135 2885 8136 2895 8134
2898 8136 2918 8099
TIME...MOT...LOC 2139Z 245DEG 31KT 2887 8135
$$
GLITTO3 follow-up statements
474
WWUS52 KMLB 212151
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
451 PM EST THU JAN 21 2010
FLC127-212230-
/O.CON.KMLB.TO.W.0003.000000T0000Z-100121T2230Z/
VOLUSIA-
451 PM EST THU JAN 21 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EST FOR CENTRAL
VOLUSIA COUNTY...
AT 450 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED BETWEEN ENTERPRISE AND
ORANGE CITY...MOVING RAPIDLY NORTHEAST AT 45 MPH NEAR INTERSTATE 4.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DELTONA...CASSADAGA...LAKE HELEN...LAKE ASHBY...SPRUCE CREEK...PORT
ORANGE...EDGEWATER AND NEW SMYRNA BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2916 8099 2902 8088 2902 8087 2893 8082
2893 8084 2897 8086 2898 8089 2893 8086
2883 8129 2884 8135 2885 8136 2895 8134
2898 8136 2918 8099
TIME...MOT...LOC 2149Z 244DEG 37KT 2891 8125
$$
GLITTO168
WWUS52 KMLB 212211
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
511 PM EST THU JAN 21 2010
FLC127-212230-
/O.CON.KMLB.TO.W.0003.000000T0000Z-100121T2230Z/
VOLUSIA-
511 PM EST THU JAN 21 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EST FOR CENTRAL
VOLUSIA COUNTY...
AT 510 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS APPROACHING SPRUCE CREEK AND
INTERSTATE 95 NEAR MILE MARKER 250...MOVING RAPIDLY NORTHEAST AT 45
MPH TOWARD THE EAST COAST NEAR PONCE INLET AND WILBUR BY THE SEA.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRUCE
CREEK...PORT ORANGE...EDGEWATER...NEW SMYRNA BEACH...SOUTH DAYTONA...
ALLANDALE...HARBOR OAKS...BETHUNE BEACH AND TURTLE MOUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 2905 8123 2918 8099 2916 8099 2902 8088
2902 8087 2893 8082 2893 8084 2897 8086
2898 8089 2893 8086 2887 8112
TIME...MOT...LOC 2207Z 244DEG 37KT 2899 8106
$$
GLITTO685
WWUS52 KMLB 212230
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
530 PM EST THU JAN 21 2010
FLC127-212238-
/O.EXP.KMLB.TO.W.0003.000000T0000Z-100121T2230Z/
VOLUSIA-
530 PM EST THU JAN 21 2010
...THE TORNADO WARNING FOR CENTRAL VOLUSIA COUNTY EXPIRED AT 530 PM
EST...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD EXITED THE WARNING
AREA AND MOVED OFFSHORE...THUS THE WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 2905 8123 2918 8099 2916 8099 2902 8088
2902 8087 2893 8082 2893 8084 2897 8086
2898 8089 2893 8086 2887 8112
TIME...MOT...LOC 2228Z 244DEG 37KT 2908 8084
$$
GLITTOWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Jan 21, 2:45 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 21, 2:45 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EST THU JAN 21 2010
.DISCUSSION...
...RAIN CHANCES INCREASING TONIGHT WITH POTENTIAL FOR A FEW
STRONG TO SEVERE STORMS NORTH OF I-4 THROUGH EARLY THIS EVENING...
TONIGHT...BAND OF CONVECTION OVER NORTH FL EXTENDING INTO THE NE
GULF WILL MOVE MORE EASTWARD AS WINDS BECOME MORE UNIDIRECTIONAL
WITH HEIGHT. THIS WILL SLOW THE PROGRESSION OF THIS LINE TOWARDS CENTRAL
FLORIDA WITH IT REACHING NEAR LAKE AND VOLUSIA COUNTIES TOWARDS
SUNSET/EARLY EVE. DISCRETE CONVECTION SOUTH OF THIS BAND HAS
BEGUN TO DEVELOP AND WILL MOVE ACROSS NRN COUNTIES THROUGH LATE
AFTERNOON. AS CONVECTIVE BAND REACHES NRN CENTRAL FLORIDA IT WILL
BEGIN TO WEAKEN...ESPECIALLY SOUTH OF THE CAPE. WITH STRONG 500MB
FLOW AND MARGINAL CAPE VALUES CAN NOT RULE OUT A SMALL THREAT FOR
ISOLATED STRONG/MARGINALLY SEVERE THUNDERSTORMS FROM THE I-4
CORRIDOR NORTHWARD.
MAIN STORM THREAT STILL LOOKS LIKE STRAIGHT LINE WIND GUSTS WITH
MORE UNIDIRECTIONAL WINDS WITH HEIGHT. THIS THREAT SHOULD DIMINISH
BEFORE MIDNIGHT TONIGHT. HAVE LIKELY POPS 60-70% OVER THE NORTH
EXTENDING DOWN TOWARDS VERO BEACH AND NRN OKEECHOBEE COUNTY WITH
50 POPS FARTHER SOUTH.
FRIDAY...A CHANCE FOR SHOWERS WILL CONTINUE AHEAD OF THE SLOWER
PROGRESSING FRONTAL BOUNDARY THAT WILL CROSS THE AREA DURING THE
DAY. HAVE INCREASED POPS AS GFS/NAM HAVE BEGUN TO SHOW A SLOWER
MOVEMENT OF THIS BOUNDARY AND ARRIVAL OF DRIER AIR WITH 30% OVER
THE NORTH AND 40% SOUTH OF ORLANDO METRO AREA. SHOULD START TO SEE
RAIN CHANCES ENDING OVER THE FAR NORTH WITH CLOUDS CLEARING BY
LATE AFT AS FRONT CONTINUES TO HEAD SOUTH.
FRI NIGHT-MON...TRANSITION TO COOLER AND DRIER CONDITIONS LATE IN
THE WEEK WITH SHORTWAVE RIDGE TRANSITING THE AREA BEHIND DEPARTING
COLD FRONT. RATHER PROGRESSIVE PATTERN IN PLACE WL CREATE AN EARLY
RETURN TO ONSHORE FLOW DURING SATURDAY WITH SLOW LL MOISTURE
RECOVERY AS MARINE INFLUENCE BEGINS. BECOMING WARM AND BREEZY
SUNDAY WITH BRISK RETURN FLOW AHEAD OF NEXT FEATURE OF
INTEREST...A DEEP MID LATITUDE TROUGH ANCHORED OVER THE GREAT
LAKES. SCT SHOWERS AND A FEW STORMS IN FORECAST FOR APCH OF NEXT
FRONT FOR LATE SUNDAY AND INTO EARLY MONDAY.
NEXT WEEK...FRONTAL PSG MONDAY WILL BRING AN EXTENDED PERIOD OF
DRYER AND COOL CONDITIONS WELL INTO THE WEEK AS LARGE HIGH
PRESSURE BUILDS OVER THE EASTERN STATES AND EVENTUALLY MOVES OUT
OVER THE WESTERN ATLC. STEADY VEERING OF WINDS WILL LEAD TO A WARMING
TREND PAST MIDWEEK WITH NO FORESEEABLE PRECIPITATION THROUGH AT LEAST
THURSDAY.
&&
.AVIATION...
GUSTY SOUTH TO SOUTHWEST WINDS UP TO 15-20 KTS WILL PERSIST INTO
EARLY THIS EVENING. A LINE OF CONVECTION WELL AHEAD OF A COLD
FRONT WILL SLOWLY SAG SOUTH INTO EAST CENTRAL FLORIDA TONIGHT.
EXPECT DETERIORATING CONDITIONS TONIGHT WITH CIGS LOWERING TO IFR
LATE TONIGHT INTO FRIDAY MORNING AS CONVECTION CONTINUES OVER THE
AREA AHEAD OF THE APPROACHING COLD FRONT.
&&
.MARINE...ELEVATED S/SW WINDS WILL CONTINUE TONIGHT WELL AHEAD OF A
COLD FRONTAL BOUNDARY THAT WILL MOVE TOWARD THE AREA FRIDAY. WIND
SPEEDS UP TO AROUND 20 KTS OFFSHORE AND SEAS UP TO 6-7 FT CAN
STILL BE EXPECTED THROUGH AT LEAST LATE TONIGHT BUT LOOKS TO
DIMINISH DURING THE DAY FRIDAY. WILL CONTINUE SCA INTO FRI AFT BUT
MAY NEED TO CANCEL ADVISORY EARLIER THAN THAT IF WINDS AND SEAS
CONTINUE TO DECREASE JUST AHEAD OF THE WEAK FRONTAL BOUNDARY.
FRONT IN PROCESS OF CLEARING AREA LATE FRIDAY WILL LEAD TO BRISK
WEST TO NW FLOW OVER THE OUTER WATERS. WINDS AND SEAS DIMINISH
BRIEFLY SATURDAY UNDER INFLUENCE OF HIGH PRESSURE. APPROACH OF
NEXT FRONT ON SUNDAY WILL ONCE AGAIN INCREASE WINDS AND SEAS OVER
THE MARINE AREA AND HEADLINES WILL BE LIKELY FOR MOST IF NOT ALL
OF THE MARINE AREA INTO MONDAY BEHIND THIS STRONGER COLD FRONT.
&&
.FIRE WEATHER...BAND OF SHRA/ISO TSRA WILL MOVE INTO CENTRAL FL
THROUGH EARLY EVENING AND PUSH SOUTHWARD OVER THE AREA OVERNIGHT.
FRONT WILL CROSS THE AREA LATER IN THE DAY FRIDAY WITH A CHANCE OF
SHOWERS CONTINUING. WINDS WILL DECREASE SLIGHTLY AHEAD OF THE FRONT
AND BECOMING MORE W/SW BUT REMAIN ELEVATED ENOUGH TO CONTINUE TO
SUPPORT DECENT DISPERSION DURING THE AFT TOMORROW.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 64 77 53 74 / 70 30 10 10
MCO 64 78 56 76 / 70 30 10 10
MLB 66 79 57 75 / 70 40 10 10
VRB 68 80 57 78 / 60 40 10 10
LEE 64 77 52 75 / 70 30 10 10
SFB 64 79 54 77 / 70 30 10 10
ORL 65 78 57 75 / 70 30 10 10
FPR 66 80 58 78 / 50 40 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST FRIDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...WEITLICH
LONG TERM....PENDERGRAST
AVIATION...WEITLICH/VAN DYKEHazardous weather outlook, Jan 21, 5:45 AM EST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 545 AM EST THU JAN 21 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 545 AM EST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... SOUTHERLY WINDS WILL INCREASE TO AROUND 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH. THIS WILL POSE A DANGER TO BOATERS ON OPEN AREAS ...SUCH AS INLAND LAKE OR THE INTRACOASTAL WATERWAY. A LAKE WIND ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM TONIGHT. ...RIP CURRENT IMPACT... FOR THOSE BRAVE ENOUGH TO ENTER THE CHILLY SURF...THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY DUE TO A SMALL LONG PERIOD SWELL. CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONE. ...THUNDERSTORM IMPACT... LIGHTNING STORMS WILL BE POSSIBLE IN EAST CENTRAL FLORIDA FROM LATE AFTERNOON THROUGH TONIGHT AS A LOW PRESSURE TROUGH MOVES INTO NORTH FLORIDA LATE TODAY...AND THEN CENTRAL FLORIDA TONIGHT. THE BEST CHANCE FOR STORMS FROM LATE AFTERNOON TO SUNSET WILL BE NORTH OF INTERSTATE 4 ...WITH THE CHANCE FOR STORMS INCREASING AFTER SUNSET FROM BREVARD AND OSCEOLA COUNTIES SOUTH TO LAKE OKEECHOBEE AND JUPITER. DUE TO INCREASING LOW LEVEL WINDS AND SHEAR...A FEW STRONG TO SEVERE STORMS...EVEN AN ISOLATED TORNADO...COULD OCCUR FROM OSCEOLA AND BREVARD COUNTIES NORTHWARD...WITH THE GREATEST CHANCE OVER LAKE AND VOLUSIA COUNTIES. ...MARINE THUNDERSTORM GUST IMPACT... ANY STRONG OR SEVERE STORMS THAT DO FORM WILL IMPACT INLAND LAKES AS WELL AS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS OF BREVARD AND VOLUSIA COUNTIES FROM LATE AFTERNOON INTO THIS EVENING. AN ISOLATED WATERSPOUT IS ALSO POSSIBLE. ...WIND AND SEA IMPACT... SOUTH WINDS INCREASING TO 20 TO 25 KNOTS WILL PUSH SEAS UP TO 6 TO 7 FEET BEYOND WELL OFFSHORE FROM LATE AFTERNOON INTO FRIDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT BEYOND 20 NAUTICAL MILES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT IS FORECAST TO MOVE INTO CENTRAL FLORIDA ON MONDAY. THIS FRONT WILL BE PRECEDED BY SHOWERS AND THUNDERSTORMS ...SOME OF WHICH COULD BE STRONG. AHEAD OF THIS NEXT FRONT...WINDS AND SEAS WILL INCREASE OVER THE ATLANTIC SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
In the hours before
Special weather statement, Jan 21, 2:22 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EST THU JAN 21 2010 FLZ041-044-141-212000- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 222 PM EST THU JAN 21 2010 ...THUNDERSTORMS RAPIDLY STRENGTHENING OVER NORTHERN LAKE COUNTY AND APPROACHING NORTHWESTERN VOLUSIA COUNTY... AT 220 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS STRENGTHENING FROM NEAR THE OCALA FOREST ALONG THE LAKE AND MARION COUNTY LINE...MOVING QUICKLY EAST NORTHEAST AROUND 45 MPH TOWARD AREAS FROM PAISLEY TO LAKE GEORGE AND BARBERVILLE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS ON LAKE GEORGE SHOULD TAKE SAFE HARBOR FROM THESE STORMS. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THE POTENTIAL WILL EXIST FOR THE STORMS TO BECOME SEVERE OR ACQUIRE ROTATION. PERSONS SHOULD TAKE COVER FROM THESE RAPIDLY STRENGTHENING STORMS. 52
Special weather statement, Jan 21, 3:25 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EST THU JAN 21 2010 FLZ047-054-212130- INDIAN RIVER-SOUTHERN BREVARD COUNTY- 325 PM EST THU JAN 21 2010 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN BREVARD COUNTY... INDIAN RIVER COUNTY... AT 321 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG STORM OVER FELLSMERE...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FELLSMERE...BAREFOOT BAY...MICCO...ROSELAND...SEBASTIAN INLET RECREATION AND VERO LAKE ESTATES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. MOSES
Special weather statement, Jan 21, 3:36 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 336 PM EST THU JAN 21 2010 FLZ041-044>046-144-212115- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 336 PM EST THU JAN 21 2010 ...THUNDERSTORMS STRENGTHENING OVER LAKE COUNTY AND MOVING TOWARD AREAS NEAR AND NORTH OF INTERSTATE 4... AT 331 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG STORM OVER MASCOTTE...MOVING QUICKLY EAST NORTHEAST AT 45 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE OKAHUMPKA...LAKE HARRIS...AND TAVARES. OTHER STORMS MAY RAPIDLY STRENGTHEN FROM ORLANDO NORTH TO AROUND PAISLEY...AND MOVE TOWARD THE EAST NORTHESAT. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. GLITTO
Local storm report, Jan 21, 4:16 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
416 PM EST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FUNNEL CLOUD DAYTONA BEACH 29.21N 81.03W
01/21/2010 VOLUSIA FL OFFICIAL NWS OBS
FUNNEL CLOUD REPORTED FROM 312 PM TO 331 PM.
&&
MRTSpecial weather statement, Jan 21, 4:18 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 418 PM EST THU JAN 21 2010 FLZ041-044-141-212215- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 418 PM EST THU JAN 21 2010 ...STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL LAKE COUNTY... NORTHERN VOLUSIA COUNTY... AT 413 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO STRONG STORMS...5 MILES NORTHEAST OF LAKE GEORGE...AND 5 MILES NORTHEAST OF MOSS BLUFF...MOVING EAST AT 40 MPH. THESE STORMS WILL MOVE ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES...AFFECTING SR 40...I95...LAKE GEORGE...SEVILLE...AND EVENTUALLY THE COASTAL SECTIONS OF VOLUSIA COUNTY NORTH OF ORMOND BEACH AND ORMOND BY THE SEA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. MOSES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:43 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 15 hr |
| Jan 21, 3:00 PM EST | Special Marine Warning | MLB | 90 min | |
| Jan 21, 3:02 PM EST | Tornado Warning | MLB | Volusia | 12 min |
| Jan 21, 3:29 PM EST | Special Marine Warning | MLB | 91 min | |
| Jan 21, 3:54 PM EST | Severe Thunderstorm Warning | MLB | Orange, Seminole, Volusia | 28 min |
| Jan 21, 4:35 PM EST | Tornado Warning | MLB | Volusia | 25 min |
| Jan 21, 4:45 PM EST | Special Marine Warning | MLB | 2 hr | |
| Jan 21, 5:41 PM EST | Severe Thunderstorm Warning | MLB | Lake, Volusia | 49 min |
| Jan 21, 6:28 PM EST | Severe Thunderstorm Warning | MLB | Volusia | 51 min |
| Jan 21, 6:55 PM EST | Special Marine Warning | MLB | 95 min |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.